Ask an expert
Question

12 Jul 2010

CIPRALEX (ED)
I HAVE BEEN ON 10MG, CIPRALEX FOR A YEAR NOW,.
ONE A DAY IN THE MORNING
COULD THIS CAUSE ED, PERHAPS, I AM 58 AND FINDING IT VERY DIFFICULT TO GET AN ERECTION.
I AM NOT USING ANY OTHE MEDS , OR ALCOHOL
yOUR COMMENTS PLEASE.
Answer 510 views
Expert
CyberShrink
cybershrink

01 Jan 0001

You don't mention when the ED problem began. If there was definitely no such thing before you began on the meds, well yes, most ADs can cause this annoying symptom in some people. Not in everyone. So if it becomes a problem on one AD, one may benefit from a planned change to a different AD, planned with your psychiatrist. Who should also have been involved in the decision to maintain you on the drug for so long. ADs are not usually worth using for very short periods, and there are reasons for needing them long-term, but also situations when the original condition is likely to have cleared up, when one would gradually reduce the dose and stop them, and see if one remains well. I prefer such situations to be monitored by a specialist psychiatrist rather than only by a GP.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.